Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 1, 2014, 2:38 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2014, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 1, 2014, 5:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:01 PM EDT | FLASH FLOOD | Waldwick, NJ | ROUTE 17 IMPASSABLE DUE TO FLOODING. |
| Aug 1, 3:30 PM EDT | FLASH FLOOD | Tappan, NY | MULTIPLE RESCUES FROM VEHICLES ON ROUTE 303. WATER AS HIGH AS VEHICLE WINDOWS. |
| Aug 1, 4:23 PM EDT | FLASH FLOOD | Allendale, NJ | WATER RESCUES FOR TRAPPED VEHICLES UNDER OVERPASS AT WEST CRESANT AND MERTLE AVE |
| Aug 1, 4:55 PM EDT | FLASH FLOOD | Ridgewood, NJ | LINWOOD AVE CLOSED BETWEEN MAPLE AND FAIRVIEW DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
381
WGUS51 KOKX 011838
FFWOKX
NJC003-NYC087-119-012045-
/O.NEW.KOKX.FF.W.0024.140801T1838Z-140801T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
NORTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 445 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR NORWOOD...OR NEAR TAPPAN...
REMAINING NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORADELL...WHITE PLAINS...HARRISON AND SCARSDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
&&
LAT...LON 4123 7370 4111 7371 4110 7372 4108 7371
4097 7372 4094 7414 4109 7415
$$
PW4 follow-up statements
231
WGUS71 KOKX 011911
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT FRI AUG 1 2014
NJC003-NYC087-119-012045-
/O.CON.KOKX.FF.W.0024.000000T0000Z-140801T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-BERGEN NJ-WESTCHESTER NY-
311 PM EDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
WESTCHESTER...NORTHEASTERN BERGEN AND ROCKLAND COUNTIES...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THESE STORMS REMAIN NEARLY STATIONARY.
LAT...LON 4123 7370 4111 7371 4110 7372 4108 7371
4097 7372 4094 7414 4109 7415
$$
PW010
WGUS71 KOKX 012033
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT FRI AUG 1 2014
NYC119-012041-
/O.CAN.KOKX.FF.W.0024.000000T0000Z-140801T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-
433 PM EDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTCHESTER
COUNTY...
THE SHOWERS AND THUNDERSTORMS HAVE WEAKENED OVER WESTCHESTER COUNTY.
AS SUCH...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4116 7392 4111 7389 4103 7389 4096 7390
4094 7414 4095 7414 4109 7415
$$
NJC003-NYC087-012045-
/O.CON.KOKX.FF.W.0024.000000T0000Z-140801T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-BERGEN NJ-
433 PM EDT FRI AUG 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN BERGEN AND ROCKLAND COUNTIES...
AT 429 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. HEAVY RAIN CONTINUES OVER BERGEN
COUNTY...WHICH WILL CONTINUE TO PRODUCE FLASH FLOODING.
LAT...LON 4116 7392 4111 7389 4103 7389 4096 7390
4094 7414 4095 7414 4109 7415
$$
PW420
WGUS51 KOKX 012036
FFWOKX
NJC003-NYC087-012215-
/O.EXT.KOKX.FF.W.0024.000000T0000Z-140801T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 615 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR RIDGEWOOD...MOVING
NORTHEAST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWOOD...PEARL RIVER...NANUET...TAPPAN...ORANGEBURG AND NYACK.
HEAVY RAIN CONTINUES OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4116 7392 4111 7389 4103 7389 4096 7390
4094 7414 4095 7414 4109 7415
$$
PW010
WGUS71 KOKX 012125
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT FRI AUG 1 2014
NJC003-NYC087-012134-
/O.CAN.KOKX.FF.W.0024.000000T0000Z-140801T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-BERGEN NJ-
525 PM EDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN BERGEN
AND ROCKLAND COUNTIES...
THE SHOWERS AND THUNDERSTORMS HAVE WEAKENED CONSIDERABLY. AS
SUCH...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4116 7392 4111 7389 4103 7389 4096 7390
4094 7414 4095 7414 4109 7415
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:24 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 1, 2:24 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT FRI AUG 1 2014
.SYNOPSIS...
HIGH PRESSURE REMAINS JUST OFFSHORE THROUGH SATURDAY AS A FRONTAL
BOUNDARY OVER THE ATLANTIC COAST AND LOW PRESSURE TO THE SOUTH
WILL IMPACT THE AREA THROUGH THE BEGINNING OF THE WEEK. HIGH
PRESSURE THEN BUILDS INTO THE REGION ON TUESDAY...WITH A COLD
FRONT PASSING THROUGH ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
18Z RADAR INDICATING PULSE SCT TSTMS ACROSS THE AREA IN
ASSOCIATION WITH A PASSING MID LVL SHORTWAVE COMBINING WITH
DEVELOPED SEA BREEZES ALONG BOTH THE LI AND CT COASTS. CONTINUING
WITH SCT POPS FOR THE AFTN. DECENT INSTABILITY BUT WEAK SHEAR
WOULD LEND TO THE TSTMS STAYING ON THE WEAKER SIDE. HOWEVER...FLOW
ALOFT WEAK AROUND 10 KTS...SO THE MAIN THREAT LOOKS TO BE PESKY
FLOODING WITH THE SLOW MOVING CELLS.
NAM/MET GUIDANCE HAD A BETTER HANDLE ON THE SW FLOW WARMING INTERIOR
AREAS SLIGHTLY MORE THAN COASTAL LOCATIONS. 13-14C 850 TEMPS LEND TO
HIGHS IN THE LOWER 80S WHICH MATCHED WELL WITH GUIDANCE AND LEANED
TOWARDS THE NAM NUMBERS. TEMPS ON TRACK FOR THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
NEXT FOCUS OF RAIN WILL BE THE STATIONARY FRONT BACKING IN FROM THE
EAST WITH THE WESTERN ATLANTIC HIGH PRESSURE EXPANDING SLIGHTLY
WESTWARD. SOME MODEL DIFFERENCES EXIST ON THE TIMING OF WHEN THE
PRECIP WILL REACH THE AREA WITH THE NAM THE SLOWEST AND DRIEST FOR
THE DAY ON SATURDAY. HIGHEST PRECIP AMOUNTS WILL BE LONG ISLAND
AND SOUTHEAST CT WITH THE FRONT POSITIONED JUST TO THE SOUTH OF
THE ISLAND. WILL CONTINUE CHANCE POPS ELSEWHERE THOUGH AS SHOWERS
SHOULD STILL BE ABLE TO DEVELOP WITH UPPER JET AND MID LEVEL
SHORTWAVE ENHANCEMENT. AS WELL...DEEP MOISTURE STREAMING FROM THE
SOUTH WILL BE IN PLACE SO ANY SHOWERS WILL PRODUCE LOCALLY HEAVY
RAINFALL.
VERY LOW CONFIDENCE ON ANY THUNDER FOR SATURDAY. LITTLE TO NO
INSTABILITY OR SHEAR...JUST MODERATE LIFT. EXPECT SHOWERS TO BE VERY
TROPICAL IN NATURE AND MAYBE AN ISOLATED LIGHTNING STRIKE OR TWO.
WIND PROFILES ALOFT ARE AGAIN LIGHT SO TRAINING OF CELLS IS LIKELY.
AS FOR TEMPERATURES...NAM 2M TEMPS MUCH WARMER THAN ALL GUIDANCE FOR
LOWS TONIGHT EVEN WITH SIMILAR CLOUD COVER FORECASTS. WENT WITH A
BLEND OF MAV/MOSGUIDE FOR LOWS FOR TEMPS IN THE LOWER TO MID 60S.
GUIDANCE FOR HIGHS ON SAT IS LOWER THAN PREVIOUS. POSSIBLY DUE TO
THE MODELS COMING INTO AGREEMENT FOR A RAINY DAY. WILL LOWER HIGHS A
FEW DEG FROM PREVIOUS FORECAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A SHORTWAVE WEAKENS AT THE BASE OF A 500MB TROUGH AXIS AS IT
APPROACHES THE FORECAST AREA...EVENTUALLY PASSING THROUGH SUNDAY
NIGHT INTO MONDAY MORNING. THIS WILL HELP SLOWLY NUDGE THE OFFSHORE
FRONTAL BOUNDARY FARTHER OUT TO SEA.
SOME SYNOPTIC LIFT WILL BE PRESENT THROUGH MONDAY WITH THE RIGHT
ENTRANCE OF AN UPPER JET STREAK IN THE VICINITY. LESS CERTAIN ARE
THE TIMING AND POSITION OF LOW-MID LEVEL SHORTWAVES THAT PASS
THROUGH/NEARBY THE CWA BEFORE THE TROUGH AXIS ALOFT PASSES THROUGH.
POPS THEREFORE CAPPED AT CHANCE...WHICH IS CLOSE TO WHAT A MODEL
BLEND WOULD PRODUCE. BEST OVERALL CHANCES OF RAINFALL WOULD BE
SATURDAY NIGHT INTO SUNDAY MORNING AND CLOSER THE OFFSHORE FRONTAL
BOUNDARY. MONDAY COULD EVEN TURN OUT TO BE COMPLETELY
DRY...ESPECIALLY IF THE ECMWF IS CORRECT WITH THE TROUGH AXIS
PASSING THROUGH SUNDAY NIGHT AND A LACK OF LOW-MID LEVEL SHORTWAVES
TRAILING IT ON MONDAY. DO NOT HAVE ENOUGH CONFIDENCE TO REMOVE POPS
ALTOGETHER ON MONDAY...SO HAVE LEFT THE PREVIOUS FORECAST OF SLIGHT
CHC/CHC POPS.
WEAK HIGH PRESSURE PROBABLY KEEPS TUESDAY AND THURSDAY DRY...BUT A
COLD FRONT AND CYCLONIC FLOW ALOFT COULD BRING AN ISOLATED
SHOWER/TSTM TO THE AREA ON WEDNESDAY.
CLOUDS AND AN ONSHORE FLOW WILL HOLD HIGH TEMPERATURES ON MONDAY
BELOW NORMAL...HIGHS OTHERWISE NEAR NORMAL FOR THE REST OF THE LONG
TERM FORECAST.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEABREEZE FRONT
THIS AFT...PRIMARILY OUTSIDE THE NY METROPLEX. THE MAIN AREA ALONG
THE NJ COAST IS WEAKENING WITH SECONDARY AREAS TO THE NORTH AND
WEST. OVERALL...EXPECT A GENERAL DECREASE IN COVERAGE AND INTENSITY
THE NEXT COUPLE OF HOURS WITH MOST OF THE ACTIVITY REMAINING
ACROSS THE LOWER HUDSON VALLEY AND NE NJ.
S WINDS WILL PREVAIL AROUND 10 KT WITH SOME VARIABILITY IN
DIRECTION BY 20 TO 30 DEGREES. WINDS WILL GRADUALLY BACK AROUND
LATE TONIGHT TO THE E/NE AS A FRONTAL WAVE APPROACHES FROM THE
SOUTH.
A PERIOD OF MVFR CIGS/VSBYS WITH MAINLY LIGHT RAIN IS FORECAST
SAT MORNING/AFT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LOW CHANCE OF A THUNDERSTORM THROUGH 20Z.
WINDS MAY VARY THIS AFT FROM 150 TO 180.
KLGA FCSTER COMMENTS: LOW CHANCE OF A THUNDERSTORM THROUGH 20Z.
WINDS MAY VARY THIS AFT FROM 150 TO 180.
KEWR FCSTER COMMENTS: LOW CHANCE OF A THUNDERSTORM THROUGH 20Z.
WINDS MAY VARY THIS AFT FROM 130 TO 160.
KTEB FCSTER COMMENTS: LOW CHANCE OF A THUNDERSTORM THROUGH 20Z.
WINDS MAY VARY THIS AFT FROM 150 TO 180.
KHPN FCSTER COMMENTS: ISOLATED THUNDERSTORMS IN THE VICINITY
18-19Z MAY IMPACT AIRFIELD. WINDS MAY VARY 140 TO 160.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
.SATURDAY-SAT NIGHT...SHRA WITH MVFR OR LOWER CONDS LIKELY. LOW
PROB FOR TSRA.
.SUN-SUN NIGHT...SHRA/TSRA POSSIBLE...MVFR OR LOWER CONDS
POSSIBLE.
.MONDAY-WEDNESDAY...VFR. MVFR POSSIBLE IN ISOLD SHRA/TSTMS IN THE
AFTERNOON/EVENING.
&&
.MARINE...
WITH A WEAK PRESSURE GRADIENT OVER THE WATERS...SUB-SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ON THE WATERS THROUGH TUESDAY.
&&
.HYDROLOGY...
BRIEF HEAVY DOWNPOURS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTN. LOCALIZED URBAN/POOR DRAINING FLOODING IS POSSIBLE DUE
TO SLOW MOVEMENT.
A SIMILAR SET UP EXISTS FOR THE WEEKEND INTO MONDAY WITH SHOWERS
MORE NUMEROUS IN COVERAGE ACROSS THE AREA AND SLOW MOVEMENT OF
CELLS. ALTHOUGH THUNDERSTORMS ARE UNLIKELY...THE MOIST AIRMASS WILL
PRODUCE MODERATE TO HEAVY DOWNPOURS. THIS COULD ONCE AGAIN RESULT
MAINLY IN URBAN/POOR DRAINAGE FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC/LN
NEAR TERM...LN/SEARS
SHORT TERM...LN
LONG TERM...JC
AVIATION...DW
MARINE...JC/LN/PW
HYDROLOGY...JC/LNHazardous weather outlook, Aug 1, 3:25 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EDT FRI AUG 1 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020730- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 325 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 1, 2:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
222 PM EDT FRI AUG 1 2014
NJZ004-105>108-011900-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-WESTERN ESSEX-WESTERN
UNION-
222 PM EDT FRI AUG 1 2014
...STRONG THUNDERSTORM WILL IMPACT ESSEX...PASSAIC AND UNION
COUNTIES...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUMMIT...AND MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4075 7437 4080 7437 4082 7433 4090 7434
4091 7429 4090 7428 4097 7429 4093 7414
4087 7412 4060 7424 4059 7429 4061 7431
4060 7436 4062 7443 4066 7441 4065 7445
4067 7447
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:07 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 113 min |
| Aug 1, 3:25 PM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Aug 1, 5:40 PM EDT | Special Weather Statement | OKX | Orange | 50 min |
| Aug 1, 2:22 PM EDT | Special Weather Statement | OKX | Essex, Union | 38 min |
| Aug 1, 3:08 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 112 min |
Nearby
Flash Flood Warnings in New York, 2014Flash Flood Warnings in New Jersey, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.